CSN Login
Members Online: 11

Anyone using Xeloda for treatment? Rash too!

laguna555's picture
laguna555
Posts: 6
Joined: Apr 2002

I am also batteling IBC. I was diagnosed in June 2001. I'm 54.
I began four rounds of chemotherapy June 13,01; Two drugs administered. Adriamycin (aka: Doxorubicin Red) and Cytoxan (clear) Every 21 days.I had a modified radical mastectomy on the right side.
I began a second round of chemotherapy the drug Taxol was administered.
October 15, 2001 four times.
I was prescibed Tamoxifen which I began taking daily on December 28th, 2001.
On Monday Jan.7th 2002 I had a prescreening prior to radiation treatments the area near the incision was red and bumpy. It was a reoccurance of cancer.
After discussions with the Radiation oncologist and the surgeon we proceeded with 36 rounds of radiation. Less than 3 weeks after the radiation, the "rash" popped up again just below the radiation line and down the side of my stomach. A rather large area that is sore. I have also not healed from the radiation, it's very red and sore.
I was taken off the Tamoxifen and started Arimidex.
Today I'm starting a new oral chemo called Xeloda.
Anyone have any info or experience with this drug please inform.
Also all comments welcomed.

FAITH777
Posts: 5
Joined: Feb 2003

Hello, I'm also a breast cancer survivor. I am 45.
I was diagnosed with breast cancer May 31, 2002. I began 4 cycles of chemo (Adria/Taxotere) on June 16, 2002.
On September 9, 2002, I had a radical on my left side. I began radiation in early October 2002 and finished in December 2002.
I vividly remember the 'after-treatment' rash that appeared seemingly leading from my chest upwards of my neck. I still have skin burn, of which I am hopeful of surgery to correct that. During the course of treatments I met 'many nice special friends' who relayed their experiences and one of those friends had taken the oral 'good' chemo she called it. So is about as much as I know.
Now then, back to something you should have found out by now, is your 'nutrition' plays a greater significance in reoccurrence that you can imagine.

Although I am about to begin physical therapy to assist with the side-effects to arm and shoulder mobility after what may be nerve damage, I have allowed my diagnosis to change my attiude about everything as a whole. You see...life or death is a slim option and we're fighters for life because that is all we 'humanly know'; While were specially-selected to effect change that will set the course of treatment for those to come behind us, we can take an proactive role...in 'how this story will end'.
What I am saying is that from the very beginning when I knew 'the fight was on' with this disease (which is powerless to the Lord) I began to psychologically refuse to accept its side effects., i.e., I would walk a lot and excercise right up until the morning if chemo in order to build oxygen in my blood for the future 'low-count' days. I took (and still) 1000mcg vitamin E each day along with B-100 (all the B-vitamins in 100mcg doses) for energy. This little combination will give you the little 'boost' to get up and excercise or walk at least half a mile three times a week.
I don't get the tamoxifen....didn't have those receptors. I have to go back for another mammo in May which the reconstuctive doctor will want to know if I can be a candidate at the year anniversary of my surgery.
I'm not sure why your team of doctors chose the way chemo was administered (I think I must have taken the strongest combination first) then surgery, then radiation (all back-to-back).
I attend several support groups when I can. How about you? I'd be delighted to talk with/email/chat with you.....whenever you'd like.
I've said a prayer for you so whatever is going on the Lord can handle it.
Peace always, Faith777

Railroadman
Posts: 3
Joined: Feb 2004

Hello I am in my 3rd cycle with xeloda. I was diagnosed with colon cancer and had 19 inches of colon removed. I take 3,500 mg of xeloda per day for 14 days and then 7 days off of it. So far not to bad of side effects. Minor hand and foot syndrome. The sun and wind are hard to deal with also. Hope these comments help, if you any more questions I will try to answer.

Railroadman

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network